US, WASHINGTON (ORDO NEWS) — The European Medicines Agency (EMA) has announced a possible link between AstraZeneca’s coronavirus vaccine and cases of thrombosis. This is stated in a statement by the European regulator, published on April 7.
“The EMA Pharmacological Risk Assessment Committee (PRAC) today concluded that unusual blood clots with low platelet counts should be listed as very rare side effects of Vaxzevria (formerly AstraZeneca’s COVID-19 vaccine),” it said.
The regulator also reminded healthcare providers and patients of the potential for “very rare blood clots” after vaccination.
It is noted that at the moment most of the registered such cases have been recorded in women under the age of 60.
However, the document notes that the benefits of this drug continue to outweigh the risks associated with its use.
Earlier in the day, South Korea temporarily suspended vaccinations with AstraZeneca for people under the age of 60 due to reported cases of thrombosis. In addition, vaccination programs, which are due to begin on April 8, have been suspended for special education instructors and teachers in kindergartens, primary and secondary schools.
On the eve it became known that the British medical regulator is considering the possibility of limiting the use of AstraZeneca among young people also due to reports of blood clots. So, as of March 24, 22 cases of cerebral thrombosis and eight reports of other cases of thrombosis were recorded in the country. Seven UK residents who were vaccinated with AstraZeneca died of thrombosis.
Amid reports of the risk of thrombosis, the AstraZeneca vaccination campaign was suspended in March by the authorities of several states. Following the recommendations of the EMA and the World Health Organization (WHO), some countries have resumed vaccination. It is expected that the danger of developing blood clots will be warned in the description of the drug.
Contact us: [email protected]